Louisiana, 2005

Lightning Strike in Louisiana, August 1, 2005

August 1, 2005 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 1, 1:00 PM CST, 5 hours earlier.

Area forecast discussion, Aug 1, 1:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON AUG 1 2005

.DISCUSSION...
UPPER RIDGE OVER CENTRAL PLAINS WEST OF MISSOURI EXPECTED TO EXPAND
EAST ACROSS CENTRAL CONUS WEDNESDAY. WEAK LOW PRESSURE TROUGH
REMAINS STAGNATED OVER EAST COAST AND SOUTH GULF COAST STATES.
NO SIGNIFICANT CHANGES IN STORE FOR AREA UNTIL SATURDAY WHEN THE
RIDGE BUILD SOUTH OVER EAST TX AND WEST LA. SOUTHEAST LA AND SOUTH
MS WILL CONTINUE TO EXPERIENCE AFTERNOON AND EARLY EVENING
THUNDERSTORMS EACH DAY. TROPICAL MARINE ENVIRONMENT WILL SUPPORT
SCATTERED CONVECTION OVER THE COASTAL WATERS DURING THE LATE NIGHT
AND EARLY MORNING HOURS. NOT MUCH IN THE TROPICS. TROPICAL WAVE OVER
EASTERN CARIBBEAN NEAR 65W UNDER A WEAK RIDGE FOR NOW SHOULD
CONTINUE MOVING WEST INTO HONDURAS/BELIZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  90  73  89 /  20  50  10  50
BTR  72  92  73  91 /  10  50  10  50
MSY  77  92  77  90 /  20  50  20  50
GPT  75  89  75  88 /  20  50  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 1, 9:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON AUG 01 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON AUG 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WILL
SLOWLY DISSIPATE THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING.
THUNDERSTORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES WITH SOME FLOODING OF STREETS...SMALL STREAMS...AND LOW LYING
AREAS. OTHERWISE...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
PERIOD...HOWEVER ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 2:08 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CDT MON AUG 1 2005

MSZ077-012100-
PEARL RIVER-
308 PM CDT MON AUG 1 2005

...STRONG THUNDERSTORMS AFFECTING AREAS OF PEARL RIVER COUNTY...

STRONG THUNDERSTORMS OVER SOUTHERN PEARL RIVER COUNTY FROM PICAYUNE
NORTH TO MCNEIL WILL MOVE VERY LITTLE AND PRODUCE HEAVY DOWNPOURS
OF RAIN...FREQUENT LIGHTNING...AND POSSIBLY GUSTY WINDS THROUGH
4 PM CDT. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS OR POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
Special weather statement, Aug 1, 2:46 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT MON AUG 1 2005

MSZ080-081-012130-
HANCOCK-HARRISON-
346 PM CDT MON AUG 1 2005

...STRONG THUNDERSTORMS AFFECTING AREAS OF HARRISON AND HANCOCK
COUNTIES...

STRONG THUNDERSTORMS WILL AFFECT COASTAL AREAS OF HARRISON COUNTY
FROM GULFPORT TO LONG BEACH AS WELL AS AREAS OF NORTHWEST
HARRISON COUNTY AROUND LIZANA THROUGH 430 PM. OTHER THUNDERSTORMS
WILL AFFECT AREAS OF HANCOCK COUNTY NEAR SANTA ROSA AND NORTHWEST
OF KILN THROUGH THE SAME TIME PERIOD. THESE THUNDERSTORMS WILL
PRODUCE HEAVY DOWNPOURS OF RAIN...FREQUENT LIGHTNING...AND POSSIBLY
GUSTY WINDS. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL
BE POSSIBLE WITH THESE STORMS.
Special weather statement, Aug 1, 5:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT MON AUG 1 2005

LAZ049-057-020030-
ASCENSION-ST JAMES-
650 PM CDT MON AUG 1 2005

...STRONG THUNDERSTORMS AFFECTING AREAS OF ASCENSION AND ST JAMES
PARISHES...

STRONG THUNDERSTORMS WILL IMPACT AREAS OF ASCENSION AND ST JAMES
PARISHES BETWEEN GONZALES AND LUTCHER THROUGH 730 PM.  THESE STORMS
WILL PRODUCE HEAVY DOWNPOURS OF RAIN...FREQUENT LIGHTNING...AND
POSSIBLY GUSTY WINDS. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING
AREAS WILL BE POSSIBLE WITH THESE STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, East Baton Rouge

When
August 1, 6:00 PM CST
Where
East Baton Rouge County, 3 mi NE of Baton Rouge
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
30.538, -91.096 (the zone’s center; the record gives no point)

A lightning strike caused a fire that severely damaged a house in Central.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475543.